Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Ok, im desperate. My acne isn't BAD BAD but i swear to god if i get anymore i am running to get some roaccutane and to hell with the consequences.

People here keep going on about b5 though, and i suppose its worth a try. However, i have some questions.. Do u get any initial breakout with b5? (i tried some herbal "clear skin" tablets ages years ago..i can't remember what was in it, but i swear it CAUSED me acne).

Also, does it do you any long term damage, and also, does it interfere with any other meds? e.g. the pill...

Thanks for any advice/warnings..

Claire x

Share this post


Link to post
Share on other sites

I started B5 yesterday.. no new pimples so far...

I've read that lots of people do get an initial break out.. :D

But I'm being very careful not to touch my face.. and to stick to the regimen well..

Good luck to you.

Share this post


Link to post
Share on other sites
Ok, im desperate. My acne isn't BAD BAD but i swear to god if i get anymore i am running to get some roaccutane and to hell with the consequences.

People here keep going on about b5 though, and i suppose its worth a try. However, i have some questions.. Do u get any initial breakout with b5? (i tried some herbal "clear skin" tablets ages years ago..i can't remember what was in it, but i swear it CAUSED me acne).

Also, does it do you any long term damage, and also, does it interfere with any other meds? e.g. the pill...

Thanks for any advice/warnings..

Claire x

Hi there Claire.

In regards to your questions, I have been on B5 for around 7 or 8 months now and didn't experience a bad breakout when I first started on it. But this was because I started very 4g/day and gradually made my way upto 10g/day. I am now inconsistant with B5 to be honest; some days I will have 10g/day, though other days I will take just 7.5g/day...

And in terms of long term damagae... B5 is not like vitamin A which is oil based so it doesn't stay in the lining of your stomach (?) so the long term damage is eliminated. And to be honest, I don't know whether it will affect other medications because I tend not to be on others. If in doubt, ask your doctor, derm or pharmacist.

Go on Claire, give B5 a go... it doesn't bite (but might make you need the toilet more often!)

Share this post


Link to post
Share on other sites

the main side effects that have been noted with larger doses of b5 are the following:

- diarrhea

-metabolic imbalance (you will need to take a B-complex with it)

I think most people can benefit from a b5 supplement. The common diet today is somewhat deficient in it, and I've read that the RDA minimum which is all that most multi's have is insufficient (by far). I take 200 mg in addition to the 50 mg in my B-50 complex. About a week after starting that, I was having less problems with stress and allergies. This amount didn't have a noticeable effect on acne however, but it did help my overall health.

Share this post


Link to post
Share on other sites

The B5 is working very well for me. I noticed a huge difference after 2 days, at 12 grams a day from acne-rid.com.

As for being dangerous, I really doubt it. It's actually very healthy. I'm 29, and I was told I had high cholesterol last year by my doctor. I went again last week, and it's normal now! My father, who's a big health nut, looked at the ingredients in the acne-rid pills 1 and 2, and said it's almost identical to what he's taking to lower his risk of prostate cancer (pantothenic acid, which is the b-5, niacin, zinc, folic acid, which you should take anyway if you have ANY chance of getting preggers, and selenium, to name a few).

Also, pantothenic acid and it's derivative, pantethine, are used by health nuts and body builders to try to lose fat, because they improve lipid (fat and cholesterol) metabolism.

I would definitely recommend it not just for the acne thing, but to improve your health overall.

I also recommend Gerovital, which is procaine as a pill, for everybody. It's amazing, and makes my skin heal faster, from acne or other damage. My sun spots on my left arm (driver's side, you know) have faded a lot, and I attribute my thyroid health (currently normal without medication, was hypo 2 years ago) to taking Gerovital for the last year. Do a search for "Gerovital" on the internet and read up on it. It's practically a panacea! And no counterindications, no side effects, except if you're specifically allergic to procaine, which almost nobody is.

Sierra

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×